A NEW GENERALIZED VARENTROPY AND ITS PROPERTIES

Saeid Maadani     (Ferdowsi University of Mashhad, Mashhad, Iran, Islamic Republic of)
Gholam Reza Mohtashami Borzadaran     (Ferdowsi University of Mashhad, Mashhad, Iran, Islamic Republic of)
Abdol Hamid Rezaei Roknabadi     (Ferdowsi University of Mashhad, Mashhad, Iran, Islamic Republic of)

Abstract


The variance of Shannon information related to the random variable \(X\), which is called varentropy, is a measurement that indicates, how the information content of \(X\) is scattered around its entropy and explains its various applications in information theory, computer sciences, and statistics. In this paper, we introduce a new generalized varentropy based on the Tsallis entropy and also obtain some results and bounds for it. We compare the varentropy with the Tsallis varentropy. Moreover, we explain the Tsallis varentropy of the order statistics and analyse this concept in residual (past) lifetime distributions and then introduce two new classes of distributions by them.


Keywords


Generalized varentropy, Past Tsallis varentropy, Residual Tsallis varentropy, Tsallis varentropy, Varentropy.

Full Text:

PDF

References


  1. Abbasnejad M., Arghami N.R. Renyi entropy properties of order statistics. Comm. Statist. Theory Methods, 2010. Vol. 40, No. 1. P. 40–52. DOI: 10.1080/03610920903353683
  2. Afhami B., Madadi M., Rezapour M. Goodness-of-fit test based on Shannon entropy of k-record values from the generalized. J. Stat. Sci., 2015. Vol. 9, No. 1. P. 43–60.
  3. Arikan E. Varentropy decreases under the polar transform. IEEE Trans. Inform. Theory, 2016. Vol. 62, No. 6. P. 3390–3400. DOI: 10.1109/TIT.2016.2555841
  4. Arnold B.C., Balakrishnan N., Nagaraja H.N. A First Course in Order Statistics. Classics Appl. Math., vol. 54. Philadelphia: SIAM, 2008. 279 p. DOI: 10.1137/1.9780898719062
  5. Baratpour S., Ahmadi J., Arghami N.R. Characterizations based on Rényi entropy of order statistics and record values. J. Statist. Plann. Inference, 2008. Vol. 138, No. 8. P. 2544–2551. DOI: 10.1016/j.jspi.2007.10.024
  6. Baratpour S., Khammar A. Tsallis entropy properties of order statistics and some stochastic comparisons. J. Statist. Res. Iran, 2016. Vol. 13, No. 1. P. 25–41 DOI: 10.18869/acadpub.jsri.13.1.2
  7. Bobkov S., Madiman M. Concentration of the information in data with log-concave distributions. Ann. Probab., 2011. Vol. 39, No. 4. P. 1528–1543. URL: https://projecteuclid.org/euclid.aop/1312555807
  8. David H.A., Nagaraja H.N. Order Statistics. 3rd edition. Wiley Ser. Probab. Stat. Hoboken, New Jersey: John Wiley & Sons, Inc. 2003. 458 p. DOI: 10.1002/0471722162
  9. Di Crescenzo A., Longobardi M. Statistic comparisons of cumulative entropies. In: Stochastic Orders in Reliability and Risk. Li H., Li X. (eds.). Lect. Notes Stat., vol. 208. New York: Springer, 2013. P. 167–182. DOI: 10.1007/978-1-4614-6892-9_8
  10. Di Crescenzo A., Paolillo L. Analysis and applications of the residual varentropy of random lifetimes. Probab. Engrg. Inform. Sci., 2020. P. 1–19. DOI: 10.1017/S0269964820000133
  11. Ebrahimi N., Kirmani S.N.U.A. Some results on ordering of survival functions through uncertainty. Statist. Probab. Lett., 1996. Vol. 29, No. 2. P. 167–176. DOI: 10.1016/0167-7152(95)00170-0
  12. Ebrahimi N., Soofi E.S., Zahedi H. Information properties of order statistics and spacing. IEEE Trans. Inform. Theory, 2004. Vol. 50, No. 1. P. 177–183. DOI: 10.1109/TIT.2003.821973
  13. Enomoto R., Okamoto N., Seo T. On the asymptotic normality of test statistics using Song’s kurtosis. J. Stat. Theory Pract., 2013. Vol. 7, No. 1. P. 102–119. DOI: 10.1080/15598608.2013.756351
  14. Gupta R.C., Taneja H.C., Thapliyal R. Stochastic comparisons based on residual entropy of order statistics and some characterization results. J. Stat. Theory Appl., 2014. Vol. 13, No. 1. P. 27–37. DOI: 10.2991/jsta.2014.13.1.3
  15. Kontoyiannis I., Verdú S. Optimal lossless compression: Source varentropy and dispersion. IEEE Trans. Inform. Theory, 2014. Vol. 60, No. 2. P. 777–795. DOI: 10.1109/TIT.2013.2291007
  16. Liu J. Information Theoretic Content and Probability. Ph.D. Thesis, University of Florida, 2007.
  17. Nanda A.K., Paul P. Some results on generalized residual entropy. Inform. Sci., 2006. Vol. 176, No. 1. P. 27–47. DOI: 10.1016/j.ins.2004.10.008
  18. Park S. The entropy of consecutive order statistics. IEEE Trans. Inform. Theory, 1995. Vol. 41, No. 6. P. 2003–2007. DOI: 10.1109/18.476325
  19. Psarrakos G., Navarro J. Generalized cumulative residual entropy and record values. Metrika, 2013. Vol. 76. P. 623–640. DOI: 10.1007/s00184-012-0408-6
  20. Raqab M.Z., Amin W.A. Some ordering result on order statistics and record values. IAPQR Trans., 1996. Vol. 21, No. 1. P. 1–8.
  21. Shannon C.E. A mathematical theory of communication. Bell System Technical J., 1948. Vol. 27, No. 3. P. 379–423 DOI: 10.1002/j.1538-7305.1948.tb01338.x
  22. Song K.-S. Rényi information, log likelihood and an intrinsic distribution measure. J. Statist. Plann.Inference, 2001. Vol. 93, No. 1–2. P. 51–69. DOI: 10.1016/S0378-3758(00)00169-5
  23. Tsallis C. Possible generalization of Boltzmann–Gibbs statistics. J. Stat. Phys., 1988. Vol. 52. P. 479–487. DOI: 10.1007/BF01016429
  24. Vikas Kumar, Taneja H.C. A generalized entropy-based residual lifetime distributions. Int. J. Biomath., 2011. Vol. 04, No. 02. P. 171–148. DOI: 10.1142/S1793524511001416
  25. Wilk G., W lodarczyk Z. Example of a possible interpretation of Tsallis entropy. Phys. A: Stat. Mech. Appl., 2008. Vol. 387, No. 19–20. P. 4809–4813. DOI: 10.1016/j.physa.2008.04.022
  26. Wong K.M., Chen S. The entropy of ordered sequences and order statistics. IEEE Trans. Inform. Theory, 1990. Vol. 36, No. 2. P. 276–284. DOI: 10.1109/18.52473
  27. Zarezadeh S., Asadi M. Results on residual Rényi entropy of order statistics and record values. Inform. Sci., 2010. Vol. 180, No. 21. P. 4195–4206. DOI: 10.1016/j.ins.2010.06.019
  28. Zhang Z. Uniform estimates on the Tsallis entropies. Lett. Math. Phys., 2007. Vol. 80. P. 171–181. DOI: 10.1007/s11005-007-0155-1
  29. Zografos K. On Mardia’s and Song’s measures of kurtosis in elliptical distributions. J. Multivariate Anal., 2008. Vol. 99, No. 5. P. 858–879. DOI: 10.1016/j.jmva.2007.05.001



DOI: http://dx.doi.org/10.15826/umj.2020.1.009

Article Metrics

Metrics Loading ...

Refbacks

  • There are currently no refbacks.